Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should I be worried for low dheas level?

Answered by
Dr.
Dr. Aparna Kohli

General & Family Physician

Practicing since :2009

Answered : 983 Questions

default
Posted on Fri, 25 Jan 2013 in Thyroid Problem and Hormonal Problems
Question: Dear Doctor,
Does Low DHEAS is a matter of concerns, does this can give elbow and knees swelling with pain.
Reports can be sent in case required please
XXXXXXX
doctor
Answered by Dr. Aparna Kohli 2 hours later
Hi XXXXXXX
Thanks for writing to us.
A low DHEAS level may be seen in adrenal gland dysfunction or decreased pituitary function. It would not cause pain and swelling in the elbows and knees.
Pain and swelling in the joints could be due to osteoarthtitis, rheumatoid arthritis or other systemic causes. We would need X0rays and other tests depending on the clinical picture
Let me know if I can address any more concerns.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aparna Kohli 59 minutes later
Thanks Dr XXXXXXX
As you said we need some x rays and tests, you can mention those in details so that those can be done here for knees and elbows.- on knees there are like balls on both sides of each knee, pictures can be sent in case you require, On elbows pain is like that some thing is boiling in bone part and this gets stops after 1 minute or so.
adrenal gland dysfunction or decreased pituitary function for these concerns you can please mention details of further evaluations /tests name, because in Canada doctors will never order tests on their own. Due to this reason i have subscribe XXXXXXX
I am taking Venlafexin as per advise of sleep specialist for last 2.5 months, list of medicines are enclosed.
You can please guide that how effects of this medicine can be tested- like levels of chemicals for which this medicine is given like Serotonin and Norepinephrine which are present in brain, you will agree that in case these chemicals will not be tested then there must be some deregulations of these chemical s in brain/central nervous system.
Few days back my testosterone free and total was also low, family doctor has tested these twice with SHBG which was normal, he asked for testosterone injections but not clear to give these due to sever obs sleep apnea then he referred to sleep doctor which has started Venlafexin, during third time of tests testosterone and SHBG was normal and DHEAS shows low.
There is some major changes in ECHO done in last month, enclosed. you can please guide .
You will see that under parotid u/s there it shows reactive benign lymph node need further evaluation of this report.
More after hearing from you.
Regards
doctor
Answered by Dr. Aparna Kohli 3 days later
Hi XXXXXXX
I am sorry for writing back late.
As far as the X-rays are concerned, we would need Anteroposterior and Lateral views of the knees and elbows. I would also need pictures to be able to identify what "ball like things" you're talking about.
There is no way you can really test the effects of Venlaxafine since it affects the serotonin and the norepinephrine in the central nervous system at the neurotransmitter level. Clinical improvement in symptoms( which is only seen after 3-4 weeks of regular medication) is the only way to know.
As far as starting testosterone is concerned, I think the opinion of a professional endocrinologist would be best. Since this is not causing any issues at present, I dont see a reason to treat it.
For the ECHO, there is dilation of the aortic root which can be caused by high blood pressure, infections and or may just be an isolated finding. Since you're already receiving Candesartan, we should be looking at your blood pressure more closely.
Do not worry about the parotid ultrasound findings. If you no longer have any complaints related to this, I think this would have subsided by now and we need not worry about this
Let me know if you have more concerns
Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Hypertension

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

I dont get proper eraction while performing sex,In past I was brown sugar addict,now I have got dibetis and high blood pressure but my main problem is not getting proper erection of penis can you give me an appointment timing and day where I can discuss my problems face to face or suggest me any sexologist who can give me proper treatment.
Thanking you in anticipation
Your's faithfully
SHIRISH ANDHARI

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...